Thunderstorm Wind, Calhoun
- When
- July 14, 4:45 PM CST
- Where
- Calhoun County, Ohatchee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.783, -86.000
A few trees were knocked down around Ohatchee.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 14, 2:43 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT WED JUL 14 2004 .SYNOPSIS... MCS SEEM TO HAVE OUR AREA IN THEIR SIGHTS. EXPECT A REPEAT OF LAST NIGHT BUT EXPECT THE STORMS TO MOVE FURTHER SOUTH THROUGH THE EVENING AND EARLY NIGHT HOURS. ONCE THIS STUFF PASSES AND THE LOWER LEVEL FRONT MOVES THROUGH EXPECT NORMAL SUMMER TIME WEATHER INTO THE WEEKEND...WHEN THE NEXT FRONT COULD COME THROUGH ON SATURDAY. && .SHORT TERM...(TONIGHT THROUGH SATURDAY) THE NEXT MCS IS ON OUR DOOR STEPS. EXPECT AN ACTIVE WEATHER EVENING TONIGHT. FOR TOMORROW THE FORECAST AREA STILL UNDER A SLIGHT RISK MAIN AREA OF CONCERN IS ACROSS THE SOUTHERN PART OF THE COUNTY WARNING AREA. EXPECT DAYTIME HEATING TO INTERACT WITH SOME LEFT OVER BOUNDARIES. IT WILL STILL BE HOT FOR THE NEXT SEVERAL DAYS BUT NOT HOTTER THAN REGULAR JULY TEMPS. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY) THE NEXT STORM SYSTEM IS FORECAST TO ENTER ON SATURDAY AND MOVE THROUGH. NOT TYPICAL JULY WEATHER WITH ALL THIS FRONT POTENTIAL. OTHER THAN THE FRONT DON/T EXPECT ANYTHING OUT OF THE ORDINARY. && SORRY ABOUT THE LATE DELIVERY FOR THE DISCUSSION...WILL BLAME IT ON THE WEATHER. .PRELIMINARY NUMBERS... GADSDEN 71 90 70 88 71 / 60 20 20 20 ANNISTON 71 90 69 88 70 / 60 20 20 20 BIRMINGHAM 72 92 70 89 71 / 60 20 20 20 TUSCALOOSA 73 92 72 92 72 / 60 30 20 30 CALERA 72 92 70 90 71 / 60 20 20 20 AUBURN 73 92 70 91 71 / 60 30 20 20 MONTGOMERY 74 93 72 92 72 / 50 40 30 50 TROY 74 93 71 92 71 / 50 50 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT WED JUL 14 2004 ALZ011>015-017>050-151200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1256 PM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL ALABAMA THIS AFTERNOON THROUGH TONIGHT. INTENSE DAYTIME HEATING WILL LEAD TO THE DEVELOPMENT OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. WET MICROBURST POTENTIAL FOR THIS AFTERNOON... BIRMINGHAM...HIGH MONTGOMERY...HIGH IN ADDITION TO NORMAL AFTERNOON CONVECTION, A COLD FRONT WILL DRIFT SOUTHWARD INTO NORTH ALABAMA LATER THIS EVENING AND TONIGHT. THE FRONT, COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... A FRONTAL BOUNDARY WILL STALL ACROSS THE AREA TOMORROW. THIS FRONT, COMBINED WITH AFTERNOON HEATING, WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 431 PM CDT WED JUL 14 2004 ALZ017-018-020-142230- BLOUNT-CHEROKEE-ETOWAH- 435 PM CDT WED JUL 14 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH...BLOUNT AND CHEROKEE COUNTIES UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 45 MPH... AND BRIEF HEAVY RAINFALL ARE LIKELY FROM APPROACHING THUNDERSTORMS... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM BLANCHE TO 6 MILES NORTHEAST OF SUMMIT... MOVING SOUTHEAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SUMMIT...SARDIS CITY...BLANCHE...SNEAD...SAND ROCK...KEENER...SUSAN MOORE AND LEESBURG THROUGH 530 PM CDT. THE THREATS FROM THESE STORMS INCLUDE BRIEF HEAVY RAINFALL...AND FREQUENT DEADLY LIGHTNING. DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH....AND TAKE SHELTER WHEN THUNDER IS HEARD.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 10 W JACKSONVILLE 33.81N 85.93W
07/14/2004 CALHOUN AL LAW ENFORCEMENT
ROOF DAMAGE TO HOMES ON TIFFANY LANE IN ALEXANDRIA.
&&
AWIPSUSRThe Birmingham radar (KBMX), 99 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were knocked down around Ohatchee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417151.